Nation Current Affairs 02 Jan 2018 Mumbai: Partygoers g ...

Mumbai: Partygoers getting high on gas now

DECCAN CHRONICLE. | VRUSHALI PURANDARE
Published Jan 2, 2018, 1:04 am IST
Updated Jan 2, 2018, 1:04 am IST
Bored with run-of-the-mill narcotics, they are turning to N2O.
Representational image
 Representational image

Mumbai: Nitrous oxide (N2O), more commonly known as laughing gas, is emerging as a new ‘fix’ for partygoers, who want to experience a high without resorting to the usual narcotics, according to information being examined by the Mumbai police. 

The police said it is looking for suppliers of the gas, which is known as hippy crack or balloon gas. N2O can be combined with other drugs to alter consciousness. The police suspects suppliers are accessing it illegally from medicine-making factories since its availability is otherwise restricted, said sources. 

 

Generally, the drug is either dispensed from large canisters or small bulbs — or whippets — into balloons, from where it is inhaled, said sources.

So far, the police has detained no supplier or consumer of the gas. Police sources have termed the popularity of recreational use of N2O ‘surprising’. 

The gas — which is often used as a drug at concerts, nightclubs and house parties — is cheap, legal in many parts of the world, and produces a brief spell of euphoria. Other effects include heightened senses and a slight feeling of disconnect from the body.

 

Stating that a close watch is being kept on balloons, police spokesperson DCP Deepak Deoraj said, “We are tracking down balloon gangs. The suppliers of such types of drugs are on our radar and we will take stringent action against those who supplying as well as in consuming the gas.” 

Referring to the existence of such drugs in the market as ‘sad’, Bosco D’Souza, the national programme director of Kripa Foundation, a de-addiction centre, said, “Parents should take note when they see their kids sleeping for more than two to three days at a stretch as such kinds of drugs hit the nervous system, which makes the user feel sleepy, lethargic and hallucinatory for at least for 48 hours.”

 

...




ADVERTISEMENT
ADVERTISEMENT
ADVERTISEMENT
ADVERTISEMENT
ADVERTISEMENT
ADVERTISEMENT
-->